Missouri, 2006Damaging Wind in Missouri, July 11, 2006
July 11, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 11, 10:02 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 11, 10:02 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1102 AM CDT TUE JUL 11 2006
.DISCUSSION...
GOING POP AND WEATHER GRIDS LOOK IN GOOD SHAPE SO MADE ONLY MINOR
TWEAKS. SHOULD SEE PRECIP INCREASE IN COVERAGE AFTER NOON AS THE
FIRST OF TWO MCVS OVER OKLAHOMA MOVES INTO SOUTHWEST MISSOURI.
VORTICITY MAX ASSOCIATED WITH 500MB THOUGH WILL COINCIDE WITH THIS
TO ENHANCE CONVECTION. LLJ OF 15-20KTS NO MUCH TO WORK WITH BUT
ISENTROPIC LIFT EFFECT NOTED ON 310K SURFACE WILL PROVIDE ADDITIONAL
SUPPORT.
HATCH
&&
.PREV DISCUSSION.../244 AM CDT MON JUL 11/
BENEFICIAL TO EXCESSIVE RAINFALL OCCURRED ACROSS THE AREA MONDAY
WITH PORTIONS OF SOUTH CENTRAL MISSOURI RECEIVING IN EXCESS OF 6
INCHES. DRY ANTECEDENT CONDITIONS KEPT FLASH FLOODING LOCALIZED BUT
THIS WILL NOT BE CASE IF ADDITIONAL HEAVY RAINFALL OCCURS. EARLY
MORNING CONVECTION WAS FOCUSED TO THE SOUTH ACROSS NORTHERN OKLAHOMA
AND ARKANSAS AND TO THE NORTH ACROSS CENTRAL MISSOURI. HOWEVER NEW
CONVECTION WAS DEVELOPING ACROSS THE MISSOURI OZARKS WITHIN THE 700
MB THETA-E GRADIENT. THE AIRMASS WAS VERY MOIST WITH THE 00Z SGF
SOUNDING DEPICTING PRECIPITABLE WATER VALUES NEAR 2 INCHES. WATER
VAPOR AND UPPER AIR ANALYSIS REVEAL A SHORTWAVE MAKING ITS WAY
ACROSS THE PLAINS. AT THE SURFACE A FRONT STRETCHED FROM EASTERN
IOWA TO THE OKLAHOMA PANHANDLE.
A VERY MOIST AIRMASS WILL REMAIN PLACE THE NEXT COUPLE OF DAYS WITH
PRECIPITABLE WATER VALUE REMAINING NEAR 2 INCHES. A DEEP WARM CLOUD
LAYER AND 850 DEWPOINTS AROUND 15 DEGREES C WILL SUPPORT VERY
EFFICIENT RAIN PRODUCING STORMS. A MYRIAD OF RESIDUAL OUTFLOW
BOUNDARIES WILL COMPLICATE THUNDERSTORM INITIATION. HOWEVER A BROAD
AREA OF SURFACE CONVERGENCE SOUTHEAST OF THE FRONT AND UPPER LEVEL
DIVERGENCE WILL SUPPORT SCATTERED TO NUMEROUS CONVECTIVE DEVELOPMENT
TODAY. WILL EXTEND FLASH FLOOD WATCH FOR SOUTH CENTRAL MISSOURI
THROUGH THIS EVENING FOR SOUTH CENTRAL MISSOURI WHERE ANY ADDITIONAL
RAINFALL COULD RESULT IN FLASH FLOODING. PROGGED SOUNDINGS SUGGEST
DEEP LAYERED SHEAR WILL REMAIN RELATIVELY WEAK WHILE FREEZING LEVELS
REMAIN ABOVE 15 KFT. THEREFORE SEVERE POTENTIAL WILL BE MINIMAL AND
CONFINED TO LOCALIZED STRONG WIND GUSTS.
THE FRONT WILL SAG SOUTHWARD AND EXTEND ACROSS SOUTHERN MISSOURI AND
KANSAS WEDNESDAY. THIS WILL MAINTAIN THE CHANCE OF SHOWERS AND
THUNDERSTORMS. STRONGER HEATING WILL LEAD TO MORE INSTABILITY
WEDNESDAY AFTERNOON WHICH MAY SUPPORT A FEW PULSE TYPE SEVERE STORMS.
RESIDUAL BOUNDARY WILL LINGER ACROSS THE AREA INTO THURSDAY.
UNCERTAINTY CONTINUES WHETHER A MINOR SHORTWAVE WILL TRACK INTO THE
REGION. AT LEAST ISOLATED CONVECTION WILL BE POSSIBLE THURSDAY WITH
MORE NUMEROUS ACTIVITY IF THE LATEST WRF MODEL VERIFIES.
THE UPPER RIDGE WILL EXERT ITSELF AS WE HEAD INTO LATE WEEK AND THE
WEEKEND. RISING 500 MB HEIGHTS AND MORE SUNSHINE WILL PUSH
TEMPERATURES INTO THE 90S. THIS COUPLED WITH THE DEWPOINTS NEAR 70
DEGREES WILL PROVIDE A PERIOD OF MUGGY CONDITIONS WITH HEAT INDICES
AROUND 100 DEGREES.
FOSTER
&&
.AVIATION...
FOR THE 12Z TAFS...WEATHER AROUND BOTH AIRFIELDS SHOULD BE INITIALLY
DRY THIS MORNING BUT WILL MOISTEN UP BY MID MORNING OR SO. WILL SEE
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS DEVELOPING BY 15-16Z AND
CONTINUE THROUGH THE AFTERNOON. CEILINGS WITH STORMS SHOULD DROP TO
AROUND 1500 FEET WITH VISIBILITIES DOWN TO 1-2 MILES IN HEAVY RAIN.
NO HAIL THREAT TO WORRY ABOUT AS FREEZING LEVELS TOO HIGH. MAIN
THREAT WITH THE THUNDERSTORMS WILL BE THE HEAVY RAIN AND POSSIBLY
SOME STRONGER WIND GUSTS.
GCC
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FOR SOUTH CENTRAL MISSOURI UNTIL 10 PM.
KS...NONE.
WFO SGF
Hazardous weather outlook, Jul 11, 11:51 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT TUE JUL 11 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1251 PM CDT TUE JUL 11 2006
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL AND POSSIBLY WIND
GUSTS TO 60 MPH.
HEAVY RAINFALL RATES OF ONE TO TWO INCHES PER HOUR COULD LEAD
TO FLASH FLOODING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA THROUGH TONIGHT.
DISCUSSION:
A FEW UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION AND
INTERACT WITH A VERY MOIST AIRMASS IN PLACE ACROSS THE OZARKS.
CLUSTERS OF THUNDERSTORMS WILL DEVELOP AND PUSH ACROSS SOUTHEAST
KANSAS AND MISSOURI OZARKS PRODUCING VERY HEAVY RAINFALL.
TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR OVER
AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL COULD LEAD TO
FLASH FLOODING.
MODERATE INSTABILITY WILL DEVELOP THIS AFTERNOON. ALTHOUGH WIND
SHEAR WILL BE WEAK...A FEW SEVERE STORMS WITH STRONG STRAIGHT
LINE WINDS WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE CHANCE OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL
CONTINUE WEDNESDAY AND THURSDAY. THE RISK OF SEVERE WEATHER WILL
BE LOW.
HEAT INDICES WILL APPROACH...OR EXCEED 100 DEGREES ACROSS
PORTIONS OF THE OUTLOOK AREA BY THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
HATCH
In the hours before
Local storm report, Jul 11, 8:06 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 AM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG DUDENVILLE 37.31N 94.10W
07/10/2006 JASPER MO PUBLIC
SEVERE THUNDERSTORM WIND GUSTS CAUSED DAMAGE TO A HOME IN
THE COMMUNITY OF DUDENVILLE. SEVERAL TREES WERE ALSO
DESTROYED AS WELL. THE NWS WILL CONDUCT A SURVEY ON THIS
DAMAGE ON WEDNESDAY DUE TO A PRELIMINARY REPORT OF
TORNADIC ACTIVITY.
&&
DCRAMERLocal storm report, Jul 11, 9:22 AM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 AM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD WEST PLAINS 36.73N 91.85W
07/10/2006 HOWELL MO PUBLIC
CONTINUED FLASH FLOODING. SEVERAL ROADS AND LOW LYING
AREAS REMAINED INUNDATED.
&&
DCRAMERLocal storm report, Jul 11, 9:23 AM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1023 AM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD ROVER 36.72N 91.62W
07/10/2006 OREGON MO PUBLIC
CONTINUED FLASH FLOODING NEAR THE ROVER AREA.
&&
DCRAMERLocal storm report, Jul 11, 9:25 AM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 AM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD ALLEY SPRING 37.14N 91.44W
07/10/2006 SHANNON MO CO-OP OBSERVER
NUMEROUS ROADS AND LOW WATER CROSSINGS BECAME IMPASSABLE
DUE TO FLASH FLOODING. THE JACKS FORK RIVER FLOODED THE
CAMP GROUND AT ALLEY SPRING CAMP GROUND...WITH FIVE FEET
OF WATER COVERING THE MUCH OF THE CAMP GROUND.
&&
DCRAMERLocal storm report, Jul 11, 9:44 AM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 AM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 2 N BUFFALO 37.67N 93.09W
07/10/2006 DALLAS MO EMERGENCY MNGR
A SECTION OF HIGHWAY 65 BECAME INUNDATED WITH FLASH
FLOODING. MORE FLASH FLOOD INFORMATION IN DALLAS COUNTY
WILL BE RELAYED TO THE NWS WITHIN THE NEXT COUPLE HOURS.
&&
DCRAMERLocal storm report, Jul 11, 9:45 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1045 AM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD ALLEY SPRING 37.14N 91.44W
07/10/2006 SHANNON MO PUBLIC
CONTINUED FLASH FLOODING OVER MANY AREAS OF SHANNON
COUNTY.
&&
DCRAMERThunderstorm Wind, Ozark
- When
- July 11, 12:00 PM CST
- Where
- Ozark County, 3 mi W of Isabella
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.583, -92.500
Severe thunderstorm wind gusts downed several trees and power lines in the Theodosia area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flooding in Massachusetts, July 11, 2006$1.2 million · F2 · 29 events
- Tornadoes and Damaging Wind in Ohio, July 11, 2006$451,000 · F1 · 11 events
- Lightning Strike in Florida, July 11, 2006$2.0 million · 1 event
- Damaging Winds in Texas, July 11, 20062 injured · $325,000 · 83 kt wind · 2 events
- Lightning Strike in New Hampshire, July 11, 2006$200,000 · 1 event
- Lightning Strike in Florida, July 11, 2006$200,000 · 1 event
- Flash Flood and Flood in Kansas, July 11 to 12, 2006$45,000 · 2.5 in hail · 28 events
- Lightning Strike in New Hampshire, July 11, 2006$150,000 · 1 event
- Lightning Strike in New Hampshire, July 11, 2006$100,000 · 1 event
- Lightning Strike in Florida, July 11, 2006$50,000 · 1 event
- Lightning Strike in New Hampshire, July 11, 20062 injured · 1 event
- Tornado and Hail in Kansas, July 11, 2006F0 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522833.